Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
173 Doctors are Online

Are headache and dizziness while on Wellbutrin XL normal?

User rating for this question
Excellent
Answered by

Psychiatrist
Practicing since : 2000
Answered : 2535 Questions
Question
I posted earlier yesterday that i started Wellbutrin XL 150 MG in addition to my cipralex 20 MG. I am having some headaches for past 4 days and dizziness and today a bit of elevated BP 135 to 91

Are those normal while my body is adjusting?
Wed, 6 Jun 2018 in Mental Health
 
 
Answered by Dr. Ashok Kumar 1 hour later
Brief Answer:
Yes they are largely normal

Detailed Answer:
Hello,
Thanks for using Healthcaremagic.

I read your query and understand your concerns.

Headache is one of the most common side effect of wellbutrin and it is often time limited. Most patients report improvement in headache within one week of starting of treatment with wellbutrin and few of the patients may continue to complain headache for two weeks. In case it persists beyond this time limit it is often advised to either discontinue medication or use analgesic.

Regarding slight elevation in blood pressure I like to comment that it is insignificant as isolated high BP reading does not indicate anything serious.

I hope this answers you.
Feel free to write back to me if you have more questions.
Thanks and regards.

Above answer was peer-reviewed by
 
Follow-up: Are headache and dizziness while on Wellbutrin XL normal? 7 minutes later
thank you for your prompt reply .

Also one of the symptoms is increased anxiety passed 2 days is this normal too ?


One final question does the presence of symptoms means the medicine is working ?
 
 
Answered by Dr. Ashok Kumar 20 minutes later
Brief Answer:
Follow up

Detailed Answer:
Hello,
Thanks for follow up.

Presence of side effects often indicates that medication is active for the individual but it does not indicate about effectiveness of medication. However most individuals who experience the side effects also have effects and to some extent it can be considered as proxy of effectiveness.

Regarding increased anxiety, yes it is also common with wellbutrin and it is also time limited side effect.

I hope this helps you further.
If you have any further query, I would be glad to help you.

In future if you wish to contact me directly, you can use the below-mentioned link:
http://doctor.healthcaremagic.com/doctors/dr-ashok-kumar/67386

Thanks and regards.
Above answer was peer-reviewed by
 
Follow-up: Are headache and dizziness while on Wellbutrin XL normal? 12 minutes later
Thank you again doctor final question please mostly when shall the initial benefits show and side effects go away?
 
 
Answered by Dr. Ashok Kumar 40 minutes later
Brief Answer:
Follow up

Detailed Answer:
Hello,
Thanks for follow up.

Often effect is evident by 10-14 days in most patients (20% improvement by two weeks). The same fact is applicable for time limited side effects. Most time limited side effects start disappearing by end of one week (after final dose adjustment).

I hope this helps you further.
Thanks and regards
Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+

The user accepted the expert's answer

Ask a Psychiatrist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor